Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 101, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 5, 2017, 12:38 PM EST. It took effect at Nov 6, 2017, 6:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 12:38 PM EST (17:38 UTC)
- In effect from
- Nov 6, 2017, 6:00 AM EST
- Expired
- Nov 6, 2017, 9:45 PM EST
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
737 WHUS71 KBUF 051738 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1238 PM EST SUN NOV 5 2017 LOZ043-060145- /O.EXT.KBUF.SC.Y.0099.000000T0000Z-171106T0000Z/ /O.NEW.KBUF.SC.Y.0101.171106T1100Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1238 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 10 PM EST MONDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-060145- /O.EXT.KBUF.SC.Y.0100.000000T0000Z-171106T0000Z/ /O.NEW.KBUF.SC.Y.0101.171106T1100Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1238 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 10 PM EST MONDAY. * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-060145- /O.EXB.KBUF.SC.Y.0100.171106T0900Z-171106T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1238 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-060000- /O.EXT.KBUF.SC.Y.0099.000000T0000Z-171106T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1238 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-060145- /O.EXT.KBUF.SC.Y.0100.000000T0000Z-171107T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1238 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
6 follow-up statements
419 WHUS71 KBUF 052332 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 632 PM EST SUN NOV 5 2017 LOZ043-060745- /O.CAN.KBUF.SC.Y.0099.000000T0000Z-171106T0000Z/ /O.CON.KBUF.SC.Y.0101.171106T1100Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 632 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM EST MONDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-060745- /O.CAN.KBUF.SC.Y.0100.000000T0000Z-171106T0000Z/ /O.CON.KBUF.SC.Y.0101.171106T1100Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 632 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM EST MONDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-060045- /O.CAN.KBUF.SC.Y.0099.000000T0000Z-171106T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 632 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ045-060745- /O.CON.KBUF.SC.Y.0100.000000T0000Z-171107T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 632 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-060745- /O.CON.KBUF.SC.Y.0100.171106T0900Z-171106T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 632 PM EST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
948 WHUS71 KBUF 060544 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1244 AM EST MON NOV 6 2017 LOZ045-061345- /O.CON.KBUF.SC.Y.0100.000000T0000Z-171107T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1244 AM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-061345- /O.CON.KBUF.SC.Y.0100.171106T0900Z-171106T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1244 AM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-061345- /O.CON.KBUF.SC.Y.0101.171106T1100Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1244 AM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
656 WHUS71 KBUF 060907 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EST MON NOV 6 2017 LOZ045-061715- /O.CON.KBUF.SC.Y.0100.000000T0000Z-171107T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 407 AM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-061715- /O.CON.KBUF.SC.Y.0100.000000T0000Z-171106T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 407 AM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-061715- /O.CON.KBUF.SC.Y.0101.171106T1100Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 407 AM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
101 WHUS71 KBUF 062041 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EST MON NOV 6 2017 LOZ042-070000- /O.EXT.KBUF.SC.Y.0100.000000T0000Z-171107T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 341 PM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-070000- /O.CON.KBUF.SC.Y.0100.000000T0000Z-171107T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 341 PM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-070300- /O.CON.KBUF.SC.Y.0101.000000T0000Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 341 PM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
006 WHUS71 KBUF 070001 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 701 PM EST MON NOV 6 2017 LOZ042-045-070115- /O.EXP.KBUF.SC.Y.0100.000000T0000Z-171107T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 701 PM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LOZ043-044-070300- /O.CON.KBUF.SC.Y.0101.000000T0000Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 701 PM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
741 WHUS71 KBUF 070245 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 945 PM EST MON NOV 6 2017 LOZ043-044-070345- /O.CAN.KBUF.SC.Y.0101.000000T0000Z-171107T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 945 PM EST MON NOV 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 12:37 PM EST, 1 minute earlier.
Area forecast discussion, Nov 5, 12:37 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
1237 PM EST Sun Nov 5 2017
.SYNOPSIS...
A cold front will slowly cross the area late this afternoon through
early Monday morning with several rounds of heavy rain and scattered
thunderstorms, which may result in flooding in some areas. High
pressure will then bring mainly dry and cool weather late Monday
through Thursday. Even colder air may arrive at the end of the week
following a cold front Thursday night.
&&
.NEAR TERM /THROUGH MONDAY/...
A warm frontal segment will continue to be the focus for the most
widespread showers and scattered thunderstorms through mid to late
afternoon. A 40-50 knot low level jet will enhance isentropic
upglide and moisture transport across the warm front, supporting
widespread showers moving from the Genesee Valley and western Finger
Lakes across the eastern Lake Ontario region this afternoon. Behind
this area of rain, Western NY will see a brief break in the rain
with just a few scattered light showers through mid afternoon.
Temperatures will be unseasonably mild this afternoon, with highs in
the low to mid 60s across the lake plains of Western NY aided by SSW
downslope flow. Expect mid to upper 50s across the higher terrain of
the western Southern Tier to the eastern Lake Ontario region.
By late this afternoon and early evening the next round of rain, the
heaviest yet, will arrive in Western NY. A strong mid level
shortwave with associated DPVA will spread across the eastern Great
Lakes, with strong upper level divergence in the right entrance
region of a 120+ knot upper level jet situated across Ontario and
Quebec. At the same time, a cold front will slowly push southeast
across the area. A baroclinic wave will develop along the front, and
enhance low level convergence and frontogenesis as the front moves
across the region. PWAT reaches 1.4 inches this evening. While this
would not be terribly high for summer, at this time of year these
PWAT values are 2-3 standard deviations above normal. The
combination of strong synoptic scale forcing and anomalous moisture
will set the stage for widespread heavy rainfall across the region.
The heaviest rain will enter Western NY late this afternoon, then
spread rapidly northeast across the region through early evening.
Enough elevated instability exists to support scattered
thunderstorms as well with locally heavy rainfall. The majority of
the heavy rain will fall through about midnight, then taper off to
lighter rain late tonight as the stronger forcing and moisture
convergence moves east of the area. Additional rainfall amounts of 1-
1.5 inches are likely across Western NY and the eastern Lake Ontario
region from late this afternoon through tonight, with somewhat
lesser amounts from the Genesee Valley into the western Finger
Lakes. 2 day storm totals will exceed 2 inches across Western NY and
the eastern Lake Ontario region.
The majority of the severe weather potential will remain across Ohio
and PA where more favorable instability will be found. Expect
initial cellular convection to grow upscale into broken line
segments and progress across eastern Ohio and western PA this
evening. The northern end of this line of storms may clip the
southwest corner of NY with gusty winds and locally damaging winds
not out of the question across the western Southern Tier during the
early to mid evening.
Late tonight and Monday morning the cold front will move southeast
of the area, with showers ending from northwest to southeast. The
deeper synoptic moisture will pull away, but northwest upslope flow
and lake effect clouds will keep a good deal of cloud cover through
the day. While the airmass grows cold enough to support lake effect
clouds, the inversion remains too shallow at 5K feet to support any
lake effect showers. Moderate cold advection on Monday will force
temperatures to fall from the 50s in the morning to the 40s during
the afternoon.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
High pressure will expand across the eastern Great Lakes Monday
night, with dry weather and light northeasterly winds. However,
temperatures aloft will cool enough for some lake effect
clouds, and a sharpening mid-level boundary will result in
increasing cloud cover late Monday night. Variable cloud cover
will make overnight low temperatures tricky, with east of Lake
Ontario the coldest where mostly clear skies and light winds
should allow temperatures to fall well into the 20s. Elsewhere
cloud cover should limit radiational cooling some, with lows in
the upper 20s to lower 30s.
Cloud cover will linger Tuesday which will limit daytime heating
resulting in highs in the lower to mid 40s. Model consensus tracks a
shortwave to our north and a wave of low pressure to our south late
Tuesday, which keeps our area dry despite the cloud cover. By late
Tuesday night clouds associated with the shortwave will slide to the
east providing an opportunity for radiational cooling with
temperatures falling below freezing in most areas Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
There is fairly high confidence that our temperatures will average
below normal during this period...as the infamous polar vortex will
direct a relatively quick shot of very cold air towards our region.
The large arctic mid level circulation will initially be centered in
the vcnty of Hudson Bay...but as we push to the end of the week...
the feature will make its way across the northern reaches of
Ontario. This scenario will allow a chunk of <-20c H85 air to charge
southeast towards our region. The good news is that the bulk of the
ECMWF ensembles suggest that the core of the coldest air will pass
to our north during which time it will have time to modify to the
minus teens c. The upshot of this while scenario is that it will
become cold...but not abnormally so. Since the cold air will be
accompanied by a relatively dry northwest flow...there is little (if
any) concern for significant lake snows. Breaking this all down...
The medium range ensembles are in good agreement as we start this
period...as surface based ridging is forecast to extend from the
central plains to the Lower Great Lakes and New England. While it
will certainly be chilly enough aloft to support some instability
over the lakes...a lowering subsidence cap from 5k ft and a very dry
synoptic environment will severely limit any lake response.
Therefore fair dry weather will be the rule Wednesday and Thursday.
After this point...the mainstream guidance packages go in separate
directions. The 00Z GFS maintains a low amplitude pattern over the
eastern portion of the continent...while the GGEM and ECMWF based
ensembles remain consistent with depicting significant amplification
of the pattern. Will base the package from this point forward on the
a mix of the ECMWF and HPC...which will be a notably colder solution
than that from the GFS ensembles.
That being said...a very robust shortwave is forecast to dig
southeast from the Canadian prairies across the Upper Great Lakes
Thursday. This will drive a strengthening cold front in our
direction...with the front forecast to make its way across the Lower
Great Lakes Thursday night. We can expect at least scattered snow
showers Thursday night. A burst of snow is not out of the question
given the projected strength of the frontal passage.
The core of the very cold air will pass just to our north during the
day Friday...while an expansive area of high pressure will build
across all of the Great Lakes. Scattered snow showers will be found
southeast of both Lake Erie and Ontario...but again...a relatively
dry synoptic environment should limit any accumulations.
As the surface high drifts across our region Friday night and
Saturday...the lake snow showers will weaken to flurries. The bulk
of the region though will experience fair but chilly weather.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
An area of concentrated showers and scattered thunderstorms will
move from the Genesee Valley and western Finger Lakes to the eastern
Lake Ontario region this afternoon. This will continue to produce
areas of MVFR to IFR VSBY in the heavier showers. The next batch of
moderate to heavy rain and scattered thunderstorms will arrive by
late afternoon across Western NY, then rapidly spread northeast
across the rest of the area through early evening. This will produce
additional areas of MVFR to IFR VSBY. The heavier rain will taper
off to light rain after midnight, with the light rain ending from
northwest to southeast Monday morning as a cold front moves across
the area.
CIGS will be mainly MVFR at lower elevations and IFR higher terrain
through late this afternoon. IFR CIGS will become more widespread
even at lower elevations this evening and continue through much of
tonight as the cold front slowly crosses the area. On Monday IFR and
MVFR CIGS will improve to VFR through the course of the day.
Outlook...
Tuesday through Friday...Mainly VFR.
&&
.MARINE...
Moderate southerly winds will continue this afternoon and evening,
with the strongest winds along the Lake Erie shore and at the east
end of Lake Ontario. While the southerly winds will direct the
higher wave action into Canadian waters, the winds alone will reach
Small Craft Advisory criteria. Winds will become northwest on Monday
behind a cold front. This will bring another period of Small Craft
Advisory conditions to the south shore of Lake Ontario. High
pressure will then bring a period of lighter winds Tuesday through
Wednesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch from 7 PM EST this evening through Monday
afternoon for NYZ004>008-014.
Flood Watch from 4 PM EST this afternoon through Monday
afternoon for NYZ001>003-010>013-019>021-085.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ040-
041.
Small Craft Advisory until 7 PM EST this evening for
LOZ043-044.
Small Craft Advisory from 6 AM to 10 PM EST Monday for
LOZ043-044.
Small Craft Advisory from 4 AM to 4 PM EST Monday for
LOZ042.
Small Craft Advisory until 7 PM EST Monday for LOZ045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...APFFEL
LONG TERM...APFFEL/RSH
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Nov 5, 4:18 AM EST, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 418 AM EST Sun Nov 5 2017 NYZ001>008-011-013-014-061000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Genesee-Livingston-Ontario- 418 AM EST Sun Nov 5 2017 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-012-019>021-085-061000- Northern Erie-Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- 418 AM EST Sun Nov 5 2017 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered thunderstorms are expected this evening and tonight. Some of these storms may contain strong gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ030-042>045-062>065-SLZ022-024-061000- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 418 AM EST Sun Nov 5 2017 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-061000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 418 AM EST Sun Nov 5 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected this evening and tonight. Some of these storms may contain strong gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:52 AM EDT | Special Weather Statement | BUF | Erie | 53 min |
| Nov 5, 5:34 AM EST | Areal Flood Warning | BUF | Wyoming | 3 hr |
| Nov 5, 8:12 AM EST | River Flood Warning | BUF | Erie | 36 hr |
| Nov 5, 8:12 AM EST | River Flood Warning | BUF | Erie, Wyoming | 34 hr |
| Nov 5, 8:12 AM EST | River Flood Warning | BUF | Genesee, Wyoming | 32 hr |
| Nov 5, 11:03 AM EST | River Flood Warning | BUF | Erie, Wyoming | 25 hr |
| Nov 5, 3:40 PM EST | Special Marine Warning | BUF | 65 min | |
| Nov 5, 3:50 PM EST | Special Weather Statement | BUF | Erie | 25 min |
| Nov 5, 5:00 PM EST | Areal Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 24 hr |
| Nov 5, 6:38 PM EST | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 67 min |
| Nov 5, 6:45 PM EST | Special Marine Warning | BUF | 90 min |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.